Hi every 1 does anyone know why my cholesterol has gone up in the last 2years

Hi people hope every one is coping well, does anyone have any suggestions regarding my cholesterol it has gone up in the last 2 years from 4.1 to 7,I do have a very good diet so would have thought that the food i eat is not the problem any help would be very much appreciated as i do not want to go on sinvestatin .thank you ritter Anne

9 Replies

  • If you are on pred it tends to make cholesterol levels increase - it will do the same with blood sugar too. If you have PMR do resist simvastatin which is associated with muscle pains anyway and a warning has been issued in some countries not to use it in patients with any muscle problems. I was given one (Lipitor) and after a couple of weeks couldn't walk more than 50m! My cholesterol was higher than yours but my cardiologist was perfectly happy for me to stop (not that I gave her a choice in the matter) but also did not insist on me trying something else.

    All statins are associated to some extent with muscle problems - simvastatin is the worst but is also the longest on the market and the most used so there are likely to be more problems. They are beginning slowly to realise that cholesterol is NOT the entire story.

  • would just like to thank you for taking the time to put my mind at rest,thank you so much,thank goodness for this forum,,ritter Anne

  • Lack of exercise and increased stress can play a part in increase in cholesterol. Although not a pmr sufferer my husband has lowered his cholesterol by using cholesterol lowering margarines and yoghurt drinks.

  • thank you jenden for your good advice will definitely give ,cholesterol drinks and spreads ago,many thanks for taking the time to reply ritter Anne

  • I'm just the same Anne. I think I'll take Jendens advice and try the cholesterol lowering yoghurts etc. I don't want to take any more tablets. Angela x

  • Angela 123 thank you it is good advice will be taking it for sure ritter Anne

  • My cholesterol reached 9.5 after about 6 months of high dose pred, but I was told this is a common side effect of the pred and to wait and see what happens as I reduced. 2 years later is is about 6, which is still a bit high, but again my GP does not want to use statins due to the reasons explained by pmrpro. my diet hasn't changed before, during or after the steroids so i would suggest not to worry, eat healthy diet and have your cholesterol tested again in a few months to see which way it is going.

  • Hi sara4 thank you for confirming what i thought wish the doctors were as informed as the people on this forum thank you so much ritter Anne.

  • Mine did the same and it turned out to be cheese, my fave food: so I have to restrict my cheese/dairy intake dramatically. You could start using Benecol yoghurts and margarine type spread. They are supposed to help reduce it, although I don't know how it works. They contain something called plant estrols I believe

You may also like...